Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 418, NWS Norman, OK

June 7, 2004Bryan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 2004, 4:46 PM CDT for Bryan County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2004, 4:46 PM CDT (21:46 UTC)
Expired
Jun 7, 2004, 5:30 PM CDT
In force
44 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Bryan County, OK

The radar

The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:24 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 7, 3:24 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
320 PM CDT MON JUN  7 2004

.DISCUSSION...
MCV FEATURE THAT HAS AIDED IN FLOODING RAINS PAST FEW
DAYS IS SLOWLY MOVING INTO NORTHEAST SECTION OF THE STATE
THIS AFTERNOON.  BOTH ETA AND GFS BRING SYSTEM OVER
NORTHERN MEXICO NORTHEAST INTO CENTRAL AND NORTH TEXAS
TUESDAY INTO TUESDAY NIGHT.  PWS AHEAD OF THIS SYSTEM
INCREASE TO OVER 2 INCHES ACROSS SOUTHEAST PARTS OF
THE FA.  HAVE INCREASED POPS ACROSS THIS AREA STARTING
TOMORROW AFTERNOON INTO WEDNESDAY.  COMBINATION OF
INCREASING LLJ AND UPPER JET MAX GOING INTO TUESDAY NIGHT
MAY RESULT IN EXCESSIVE RAINS ACROSS SOUTHERN
AND SOUTHEAST OKLAHOMA...ESPECIALLY AREAS THAT HAVE ALREADY
RECEIVED HEAVY RAINS OVER THE PAST 24-36 HOURS.  STILL
UNCERTAIN ON EXACT EVOLUTION BUT FLOOD WATCH MAY BE NEED FOR
TUESDAY NIGHT ACROSS SE PARTS OF FA.

GOING INTO EXTENDED PART OF FORECAST...SOUTHWESTERLY FLOW
WILL INCREASE BY LATE IN THE WEEK AS UPPER TROUGH OVER
NORTHWEST PART OF US MOVES INTO THE CENTRAL ROCKIES.
AS THIS OCCURS WILL HAVE BETTER CHANCE OF STORMS DEVELOPING
ALONG DRYLINE OVER WESTERN PARTS OF FA.  THIS WILL LIKELY BE
A DAILY OCCURRENCE UNTIL LATE IN THE WEEKEND WHEN A COLD FRONT
IS FORECAST TO PUSH ACROSS THE AREA.  THEREFORE WILL KEEP IN
CHANCE TO SLIGHT CHANCE POPS FROM THURSDAY THROUGH SUNDAY
WITH MONDAY BEING A DRY DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  85  71  86 /  10  30  50  20
HOBART OK         71  89  70  91 /  10  10  10   0
WICHITA FALLS TX  72  88  72  88 /  10  30  10  10
GAGE OK           71  93  68  92 /  10   0  10   0
PONCA CITY OK     71  85  70  86 /  10   0  10  20
DURANT OK         71  84  71  86 /  30  60  70  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

6

EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 7, 3:50 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT MON JUN 7 2004

OKZ004>048-050>052-TXZ083>090-081200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT FOR SOUTHERN
OKLAHOMA...MAINLY SOUTH AND EAST OF A LINE HEALDTON...TO PAULS
VALLEY...TO WETUMKA.

DISCUSSION...
STORMS DEVELOPING OVER NORTHERN AND CENTRAL PARTS OF TEXAS WILL
APPROACH SOUTHERN PARTS OF OKLAHOMA THIS EVENING AND OVERNIGHT.
ALTHOUGH THE MAIN HAZARDOUS WEATHER CONCERN WILL BE VERY HEAVY
RAINFALL...A FEW OF THESE STORMS COULD BECOME SEVERE AND PRODUCE
MARGINALLY SEVERE HAIL AND WIND. HEAVY RAIN IS POSSIBLE WITH ALL
ACTIVITY...WHICH COULD CAUSE LOCALIZED FLOODING...ESPECIALLY OVER
THOSE LOCATIONS THAT RECEIVED EXCESSIVE RAIN SUNDAY NIGHT AND THIS
MORNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY AND WEDNESDAY
MAINLY FOR AREAS EAST OF I-35. DUE TO THE RECENT RAINS ACROSS SOUTH
CENTRAL OKLAHOMA...FLOODING PROBLEMS COULD INCREASE IN COVERAGE LATE
TUESDAY AS THE RAIN ACTIVITY COULD BE QUITE HEAVY AND WIDESPREAD.

SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN TO THE FORECAST LATE
FRIDAY AFTERNOON AND CONTINUE THROUGH THE WEEKEND. A LARGE STORM
SYSTEM WILL MOVE INTO THE ROCKIES AND HIGH PLAINS...BRINGING
MODERATELY STRONG SOUTHWEST FLOW ACROSS KANSAS AND WESTERN OKLAHOMA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.

EFFECTIVE 12PM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

In the hours before

Local storm report, Jun 7, 11:05 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1055 AM     FLASH FLOOD      2 N PAULS VALLEY        34.74N 97.22W
06/07/2004                   GARVIN             OK   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTED KIMBERLIN RD. CLOSED NEAR
            INTERSTATE 35 DUE TO HIGH WATER OVER ROADWAY.

&&

TY/JP
Local storm report, Jun 7, 11:07 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1107 AM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HAIL             9 S TEMPLE              34.14N 98.23W
06/07/2004  1.00 INCH        COTTON             OK   PUBLIC

&&

TY/JP
Local storm report, Jun 7, 11:31 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1131 AM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1129 AM     FLASH FLOOD      PAULS VALLEY            34.74N 97.22W
06/07/2004                   GARVIN             OK   CO-OP OBSERVER

            STATE HW 19 NEAR COURTHOUSE IN PAULS VALLEY CLOSED DUE TO
            HIGH WATER. SIX INCHES OF WATER OVER COUNTY ROADS JUST
            WEST OF CITY.

&&

TY/JP
Local storm report, Jun 7, 11:34 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1134 AM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HAIL             3 SW COMANCHE           34.34N 98.00W
06/07/2004  0.75 INCH        STEPHENS           OK   PUBLIC

0445 AM     TSTM WND GST     3 SW COMANCHE           34.34N 98.00W
06/07/2004  60 MPH           STEPHENS           OK   PUBLIC

            ESTIMATED BY PUBLIC.

0445 AM     TSTM WND DMG     2 SW COMANCHE           34.35N 97.99W
06/07/2004                   STEPHENS           OK   PUBLIC

            EIGHT POWER POLES DOWNED DUE TO HIGH WIND.

&&

TY/JP
Local storm report, Jun 7, 11:57 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0440 AM     HAIL             4 NW ADDINGTON          34.28N 98.02W
06/07/2004  0.75 INCH        JEFFERSON          OK   PUBLIC

0440 AM     TSTM WND DMG     4 NW ADDINGTON          34.28N 98.02W
06/07/2004                   JEFFERSON          OK   PUBLIC

            SEVERAL 6 INCH TREE LIMBS DOWNED. BARN DAMAGE ALSO
            REPORTED.

&&

TY
Special weather statement, Jun 7, 4:26 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT MON JUN 7 2004

OKZ052-072145-
BRYAN OK-
426 PM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN BRYAN COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED OVER BONHAN TEXAS AT 426 PM CDT
AND WAS MOVING NORTHEAST AT 45 MPH.  THIS STORM WILL LIKELY
PASS OVER THE COMMUNITIES OF WADE...ALBANY...AND BENNINGTON
BETWEEN 445 AND 5 PM.

PEOPLE IN BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:28 AM CDTSevere Thunderstorm WarningOUNJefferson, Stephens47 min
Jun 7, 4:30 AM CDTSevere Thunderstorm WarningOUNCotton45 min
Jun 7, 4:46 AM CDTFlash Flood WarningOUNCarter89 min
Jun 7, 8:30 AM CDTFlash Flood WarningOUNGarvin3 hr
Jun 7, 8:50 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain25 min
Jun 7, 2:48 AM CDTSevere Thunderstorm WarningOUNWichita42 min
Jun 7, 3:27 AM CDTSevere Thunderstorm WarningOUNClay, Wichita33 min
Jun 7, 3:59 AM CDTSevere Thunderstorm WarningOUNClay31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.